Aspirin Overdose or Aspirin poisoning is acute or chronic poisoning that occurs due to an overdose of Aspirin or other salicylates. A single overdose is termed as an acute overdose, while continuous overdose is called chronic overdose. Common symptoms may range from mild to severe nausea, vomiting, headache, dizziness, tinnitus, lethargy and cerebral oedema. Severe Aspirin Overdose may lead to death. More severe dosage may show signs of high temperature, hallucinations, low blood glucose and potassium, seizure, coma and cerebral oedema.
HOW IS ASPIRIN OVERDOSE DIAGNOSED?
If a case of aspirin overdose is suspected, one must visit the ER department of the nearest hospital immediately.
HOW IS ASPIRIN OVERDOSE TREATED?
The general physician may start by placing an oxygen mask on the patient’s face in case the patient has fallen unconscious due to the overdose. Dehydration will also be taken care of even as pumping out of the stomach’s contents with gastric lavage will take place. A laxative may also be prescribed.